Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 337, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 14, 2008, 5:23 PM EDT for Madison County, Oglethorpe County, Georgia. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2008, 5:23 PM EDT (21:23 UTC)
- Expired
- Jun 14, 2008, 5:51 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Madison County, GA, Oglethorpe County, GA
The radar
The Greer radar (KGSP), 120 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 5:30 PM EDT | HAIL 0.25 | 1 W Smithonia, GA | |
| Jun 14, 5:30 PM EDT | HAIL 0.25 | 1 W Smithsonia, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 825 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 142123
SVRFFC
GAC195-221-142215-
/O.NEW.KFFC.SV.W.0337.080614T2123Z-080614T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
523 PM EDT SAT JUN 14 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MADISON COUNTY IN NORTHEAST GEORGIA
NORTH CENTRAL OGLETHORPE COUNTY IN NORTHEAST GEORGIA
* UNTIL 615 PM EDT
* AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR COMER...
MOVING EAST AT 12 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WATSON MILL BRIDGE STATE PARK.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3397 8319 3405 8325 3415 8306 3411 8303
3410 8303 3408 8300 3406 8299 3405 8296
3402 8294
TIME...MOT...LOC 2123Z 249DEG 10KT 3403 8316
$$1 follow-up statement
000
WWUS52 KFFC 142151
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
551 PM EDT SAT JUN 14 2008
GAC195-221-142201-
/O.CAN.KFFC.SV.W.0337.000000T0000Z-080614T2215Z/
OGLETHORPE GA-MADISON GA-
551 PM EDT SAT JUN 14 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MADISON AND NORTH
CENTRAL OGLETHORPE COUNTIES IS CANCELLED...
THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE
SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 45 MPH...VERY
HEAVY RAIN...AND PEA SIZED HAIL ARE STILL POSSIBLE WITH THIS STORM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3397 8319 3405 8325 3415 8306 3411 8303
3410 8303 3408 8300 3406 8299 3405 8296
3402 8294
TIME...MOT...LOC 2151Z 258DEG 12KT 3404 8310
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:12 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 14, 3:12 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 312 PM EDT SAT JUN 14 2008 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... ATMOSPHERE HAS BECOME MORE NOTICEABLY MORE UNSTABLE ACROSS NORTH AND CENTRAL GEORGIA THAN THE PAST COUPLE OF DAYS WITH THE LOW LEVEL FLOW OFF THE GULF VERSUS THE WESTERN ATLANTIC. WEAK FRONTAL BOUNDARY WILL SAG INTO NORTH GEORGIA THIS EVENING...BECOMING NEARLY STATIONARY ACROSS CENTRAL AND SOUTH GEORGIA SUNDAY AND MONDAY. BEST CHANCES FOR PRECIPITATION SHIFT INTO SOUTH GEORGIA BY MONDAY AS SOMEWHAT DRIER AIR FILTERS INTO NORTH AND CENTRAL GEORGIA. INSTABILITY IS MARGINAL FOR A FEW SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...BUT WITH LITTLE OR NO SHEER OR STRONG DYNAMICS...CHANCES SHOULD DECREASE AFTER SUNDOWN. .LONG TERM /TUESDAY THROUGH SATURDAY/... UPPER RIDGE BUILDS OVER THE SOUTHERN ROCKIES THROUGH THE UPCOMING WEEK LEAVING THE SOUTHEASTERN U.S. ON THE EDGE OF A WEAK NORTHWESTERLY FLOW PATTERN. BEST ENERGY REMAINS WELL NORTH OF THE STATE ACROSS THE SOUTHERN GREAT LAKES AND OHIO VALLEY. THIS IS A SOMEWHAT DRY PATTERN FOR OUR REGION...BUT LACK OF A STRONG UPPER LEVEL CAPPING RIDGE SHOULD ALLOW AT LEAST SOME DIURNAL CONVECTIVE ACTIVITY. WITH THE NORTHWEST FLOW...TEMPERATURES SHOULD REMAIN MORE SEASONAL THROUGH THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 87 65 89 67 / 60 30 20 20 10 ATLANTA 70 86 68 88 69 / 60 30 10 20 10 BLAIRSVILLE 66 85 60 81 63 / 60 20 10 20 10 CARTERSVILLE 67 86 63 89 66 / 60 20 10 20 10 COLUMBUS 71 88 68 90 71 / 60 40 30 20 10 GAINESVILLE 69 86 66 88 67 / 60 20 10 20 10 MACON 69 88 66 90 69 / 60 50 30 30 10 ROME 68 88 64 90 67 / 50 20 10 20 10 PEACHTREE CITY 67 87 64 88 67 / 60 30 20 20 10 VIDALIA 71 89 69 90 70 / 40 60 50 40 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20
In the hours before
Special weather statement, Jun 14, 4:43 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 443 PM EDT SAT JUN 14 2008 GAZ094-095-142115- 443 PM EDT SAT JUN 14 2008 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN HOUSTON AND PEACH COUNTIES UNTIL 515 PM EDT... AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM BYRON TO PERRY. THE LINE OF THUNDERSTORMS WAS DRIFTING SLOWLY EAST. WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS HOUSTON AND PEACH COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE POWERSVILLE...MYRTLE...MIAMI VALLEY... HENDERSON...BYRON...PERRY...PABST...HAYNEVILLE...GROVANIA...ELKO... ELBERTA...WARNER ROBINS AND CENTERVILLE. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jun 14, 4:52 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 452 PM EDT SAT JUN 14 2008 GAZ034-045-142130- 452 PM EDT SAT JUN 14 2008 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN DEKALB AND GWINNETT COUNTIES UNTIL 530 PM EDT... AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 6 MILES NORTH OF DACULA TO PINE LAKE... MOVING SOUTHEAST AT 11 MPH. RAINFALL AMOUNTS BETWEEN 2 AND 3 INCHES PER HOUR CAN BE EXPECTED ACROSS DEKALB AND GWINNETT COUNTIES...INCLUDING THE CITIES OF PINE LAKE...MOUNTAIN PARK...LAWRENCEVILLE...STONE MOUNTAIN... SNELLVILLE...DACULA...REDAN...GRAYSON AND REDAN. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES AND PONDING OF WATER ON ROADWAYS IS LIKELY.
Special weather statement, Jun 14, 5:00 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 PM EDT SAT JUN 14 2008 GAZ025-142145- 500 PM EDT SAT JUN 14 2008 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN SOUTHERN JACKSON COUNTY UNTIL 545 PM EDT... AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER JEFFERSON...MOVING EAST AT 17 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS JACKSON COUNTY THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE JEFFERSON...ARCADE...NICHOLSON AND CENTER. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 14, 5:12 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 512 PM EDT SAT JUN 14 2008 GAZ094-095-142200- 512 PM EDT SAT JUN 14 2008 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN HOUSTON AND PEACH COUNTIES UNTIL 600 PM EDT... AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM CENTERVILLE TO SOUTHWEST OF PERRY...MOVING SOUTHEAST AT 5 MPH. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND STREETS ACROSS HOUSTON AND PEACH COUNTIES...INCLUDING THE CITIES OF PERRY...CENTERVILLE...ELBERTA AND WARNER ROBINS. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Jun 14, 5:20 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 520 PM EDT SAT JUN 14 2008 GAZ027-038-142200- 520 PM EDT SAT JUN 14 2008 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN NORTHERN OGLETHORPE AND SOUTHERN MADISON COUNTIES UNTIL 600 PM EDT... AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SMITHSONIA...MOVING EAST AT 12 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS NORTHERN OGLETHORPE AND SOUTHERN MADISON COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SMITHSONIA...COLBERT...COMER...PAOLI...WATSON MILL BRIDGE STATE PARK AND CARLTON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 14, 5:21 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 521 PM EDT SAT JUN 14 2008 GAZ084-097-142145- 521 PM EDT SAT JUN 14 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN LAURENS AND WILKINSON COUNTIES UNTIL 545 PM EDT... AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM AROUND NICKLESVILLE...MOVING SOUTHEAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS LAURENS AND WILKINSON COUNTIES THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE NICKLESVILLE AND DUDLEY. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.